MAUDE Adverse Event Report: ARTEGRAFT, INC ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG640
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient 2 of 2.Refer to mdr's 2247686-2018-00002 and 2247686-2018-00003 for patient 1 of 2.The artegraft (collagen vascular grafts) was not returned to artegraft, inc.For evaluation.A review of the production batch record was performed; no anomalies were identified.All grafts released from product batch 17g218 passed all of the requirements including pressure testing and sterility testing prior to final release to finished goods.In follow-up conversations between the distributor representative and the surgeons' staff at (b)(6) hospital, it was stated that the tamper evident seal was in place on the box , the shrink wrap was present on the tube prior to use, and the graft was prepared per the ifu prior to use.Artegraft, inc.Chief medical officer (qualification: m.D., f.A.C.S.) reviewed the case details and stated that " in the event that a wound infection occurs in the area of the artegraft, increased surveillance must be undertaken.Graft is collagen.Collagen may break down in the presence of pseudomonas, mrsa, e.Coli." artegraft, inc.Ifu dosage and administration section provides instructions for aseptically removing the artegraft from its container.Additionally, the adverse reaction section states "disruption of anastomoses, especially in the presence of infection, has been observed and, in a few cases, transient low grade fever, the etiology, of which has not been obvious, has been experienced." no confirmed complaint trend was identified related to the issue.All product quality and clinical issues will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.
 
Event or Problem Description
Artegraft, inc.Received an email from an approved distributor representative on behalf of a vascular surgeon (dr.(b)(6)) stating that he recently had 2 patients that acquired infections roughly 2 weeks post-op artegraft (collagen vascular graft) implant for peripheral use.This file will capture patient 2 of 2.On (b)(6) 2017 the patient had an artegraft implanted for femoral popliteal at the right knee.The patient presented to the er at (b)(6) on (b)(6) 2017 with infection, fever, severely septic and tested positive for multiple infections at distal/proximal end of graft.After 2 days ((b)(6) 2017) the patient was transferred to (b)(6) to dr.(b)(6) for surgery.On (b)(6) 2017 dr.(b)(6) dictation says: incision, drainage and washout of right lower extremity thigh and groin.Applied wound vac.Antibiotic bead placement right thigh and groin.Right thigh muscle flap coverage of graft.Infection species was not noted.No information was provided regarding status of graft after the patient was transferred back to the nursing home.No notes of graft failure.Patient is reportedly back at the hospital for "other reasons".

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key7247267
Report Number2247686-2018-00004
Device Sequence Number11066109
Product Code LXA
UDI-Device Identifier00316837000244
UDI-Public(01)00316837000244(17)200831(10)17G218-001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2020
Device Model NumberAG640
Device Catalogue NumberAG640
Device Lot Number17G218-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2018
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR